Alert archive / Louisiana / Heat Advisories in 2021
Heat Advisory 11, NWS Lake Charles, LA
NWS Lake Charles, LA issued this heat advisory at Aug 22, 2021, 3:04 PM CDT for 4 parishes in Louisiana. It took effect at Aug 23, 2021, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2021, 3:04 PM CDT (20:04 UTC)
- In effect from
- Aug 23, 2021, 11:00 AM CDT
- Expired
- Aug 23, 2021, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lake Charles, LA
Counties Avoyelles Parish, LA, Evangeline Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA
The radar
The Ft Polk radar (KPOE), 76 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 256 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
872 WWUS74 KLCH 222004 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 304 PM CDT Sun Aug 22 2021 LAZ028-029-032-033-231415- /O.NEW.KLCH.HT.Y.0011.210823T1600Z-210824T0000Z/ /O.CON.KLCH.HT.Y.0010.000000T0000Z-210823T0000Z/ Rapides-Avoyelles-Evangeline-St. Landry- Including the cities of Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, and Eunice 304 PM CDT Sun Aug 22 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM CDT MONDAY... * WHAT...For the first Heat Advisory, heat index values up to 112. For the second Heat Advisory, heat index values up to 113 expected. * WHERE...Rapides, Avoyelles, Evangeline and St. Landry Parishes. * WHEN...For the first Heat Advisory, until 7 PM CDT this evening. For the second Heat Advisory, from 11 AM to 7 PM CDT Monday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
1 follow-up statement
993 WWUS74 KLCH 230905 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 405 AM CDT Mon Aug 23 2021 LAZ028-029-032-033-231700- /O.CON.KLCH.HT.Y.0011.210823T1600Z-210824T0000Z/ Rapides-Avoyelles-Evangeline-St. Landry- Including the cities of Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, and Eunice 405 AM CDT Mon Aug 23 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 111 expected. * WHERE...Avoyelles, Rapides, Evangeline and St. Landry Parishes. * WHEN...From 11 AM this morning to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ 13
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this heat advisory went out at Aug 22, 11:00 AM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Aug 22, 11:00 AM CDT, 4 hours 4 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1100 AM CDT Sun Aug 22 2021 .UPDATE... Update discussion and 18Z TAFs && .DISCUSSION... No updates made to the inherited grid package. It is on track with current observations. The upper level ridge over the area will limit diurnal activity, however it has started to move off to our northwest. Because of this, the far eastern Parishes of the CWA have a whopping 20% PoPs... 4x higher than the rest of our CWA. Heat indices are in the mid 90s to 100 this morning. A heat advisory was issued today for the Parishes in the northeastern section of the CWA. Stigger/87 && .AVIATION... 18Z 22AUG2021 TAFs (As of 1600Z) VFR conditions are expected to prevail for a majority of the forecast period. An upper level ridge is limiting diurnal activity however it is slightly losing its influence over the eastern sites in our CWA. There is an isolated chance of showers and thunderstorms for the Acadiana terminals, but not enough to warrant mentioning in the TAFs. Winds will be light and variable going into tonight, setting up for patchy fog that could reduce VIS into MVFR. This was mentioned via TEMPOs for a few sites. Stigger/87 && .PREV DISCUSSION... /issued 621 AM CDT Sun Aug 22 2021/ DISCUSSION... For 08/22/2021 12Z TAF Issuance. AVIATION... Per usual a little bit of patchy BR/FG around the region. Currently, only periodically dense enough to result in MVFR VIS at BPT/LCH, with VFR prevailing at the remaining terminals. After daybreak, expect this to burn off pretty quickly. Variable winds gradually acquire a southwesterly component through the day, with a few mid/high VFR clouds filtering through. Some guidance hinting at one or two very widely isolated showers around AEX/LFT/ARA, but chances and/or coverage far too low to mention in TAFs. After sunset, winds once again become light and variable, and some patchy BR/FG development will be possible after midnight. 50 PREV DISCUSSION... /issued 427 AM CDT Sun Aug 22 2021/ DISCUSSION... SHORT TERM [Today through Tuesday Night]... Another quiet, calm, and fairly typical summertime night across the region. Areal observations show temps and dew points mostly spanning the 70s, and a few spots are also reporting some patchy fog/mist. Trends and guidance suggest at least some expansion of the fog is possible prior to sunrise, and given the decoupled BL and minimal dew point depression in spots, this wouldn't be too surprising. Still, more than likely any fog/mist will remain pretty patchy and shallow in nature, burning off fairly quickly following sunrise. Synoptically, the pattern remains largely unchanged from yesterday. The region remains beneath the influence of a robust and deep ridge, albeit with the centerpoint of the mid/upper ridge just slightly west/northwest of the CWA in comparison to Saturday. As a result of the slight shift, the door opens a bit for a minor uptick in PWATs and some widely isolated convection in portions of lower Acadiana. Given that the influence of the ridge should suppress the vast majority of precip chances, the biggest issue today will once again be the heat. Afternoon highs once again look to rise into the mid 90s along the I-10 corridor, with mid to upper 90s in portions of central Louisiana and interior Texas. Combined with the humidity, heat index values will likely exceed 100 degrees across the majority of the area, with values in the 105-112 degree range possible in portions of central Louisiana. While not too dissimilar from yesterday, this slight uptick in temperature and heat index brings a portion of the area (Rapides/Avoyelles/Evangeline/St. Landry) into Heat Advisory criteria, and have opted to issue a Heat Advisory accordingly. There still is the potential for some mixing to bring slightly drier air to the surface and limit the afternoon heat index somewhat, but even if that does happen, it'll still be quite hot. As always, stay hydrated and find a way to stay cool if spending much time outdoors. For the start of the work week, the mid/upper ridge continues to slowly retreat northwest a bit. While PoPs Monday look to once again be significantly suppressed, by Tuesday subtle westerly moving energy around the periphery of the ridge will help yield more typical afternoon convection. Unfortunately, the ridge will remain stout enough and in close enough proximity to keep afternoon temperatures above normal. This will potentially result in subsequent Heat Advisory issuances for a portion of the area, provided a better convective signal for Tuesday isn't realized. 50 LONG TERM [Wednesday through Saturday]... Deep layer ridge axis will have shifted north of the region to begin the long range period, with the relatively hot and dry weather to begin the week gradually transitioning to a wetter and less hot pattern. With the ridge aloft still in close proximity, highs WED will again be above seasonal normals, climbing into the mid/upper 90s. Rain chances, however, will increase as low/mid level E/SE flow starts to usher in a deeper MSTR plume. Temperatures below seasonal normals and higher rain chances are expected THU through SAT, as one or more inverted trofs traverses the region and enhances diurnally driven convection, though there are some differences in exactly how this will evolve among the global models. There continues to be a signal in operational models and their respective ensembles for some type of tropical development in the NW Caribbean Sea late in the week, with a subsequent path across the Yucatan and into the Gulf this weekend. Broad consensus at this time is for a building SE CONUS ridge to keep whatever emerges into the Gulf on a W to WNW heading well south of our area. Will continue to monitor trends through the week. 13 MARINE... A weak area of surface high pressure meandering around the northern Gulf of Mexico will result in light and variable to light onshore flow through mid-week, with more consistent onshore flow expected thereafter. Mostly dry conditions are expected today and tomorrow. By Tuesday onward, the potential for more widespread scattered thunderstorms returns. Locally higher winds and seas will be possible near any thunderstorms. 50 && .PRELIMINARY POINT TEMPS/POPS... AEX 98 76 99 77 / 20 10 20 10 LCH 94 77 95 77 / 10 10 20 10 LFT 96 76 97 77 / 20 10 20 10 BPT 94 75 96 76 / 10 0 10 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...Heat Advisory until 7 PM CDT this evening for LAZ028-029-032-033. TX...None. GM...None. &&
Hazardous weather outlook, Aug 22, 3:03 PM CDT, 1 minute before
Hazardous Weather Outlook National Weather Service Lake Charles LA 303 PM CDT Sun Aug 22 2021 LAZ027-030-031-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 232015- Vernon-Beauregard-Allen-Calcasieu-Jefferson Davis-Acadia-Lafayette- Upper St. Martin-Vermilion-Iberia-St. Mary-Lower St. Martin- West Cameron-East Cameron-Tyler-Hardin-Jefferson-Orange- Northern Jasper-Northern Newton-Southern Jasper-Southern Newton- 303 PM CDT Sun Aug 22 2021 This Hazardous Weather Outlook is for south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Afternoon heat index values will exceed 100 for much of the afternoon hours. Heat advisory for Rapides, Avoyelles, Evangeline, and St. Landry Parishes. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Heat advisory for Rapides, Avoyelles, Evangeline, and St. Landry Parishes on Monday, where indices are expected to climb to as high as 113. Afternoon heat index values will exceed 100 everywhere else for much of the afternoon hours through early next week. Max heat index values may approach or exceed 110 in a few locations. Heat related illnesses may be possible if appropriate precautions are not taken. By Tuesday onward, scattered thunderstorms return to the forecast. Frequent lightning, gusty winds, and locally heavy rainfall may be possible in some of these storms. Otherwise, the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ028-029-032-033-232015- Rapides-Avoyelles-Evangeline-St. Landry- 303 PM CDT Sun Aug 22 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM CDT MONDAY... This Hazardous Weather Outlook is for central Louisiana. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Combination of hot temperatures and humidity will lead to potentially dangerous heat index values in the 105 to 112 range this afternoon. Heat related illnesses may be possible if appropriate precautions are not taken. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-232015- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 303 PM CDT Sun Aug 22 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. By Tuesday onward, scattered thunderstorms return to the forecast. Frequent cloud to water lightning, gusty winds, and locally rough seas may be possible in or near these storms. Otherwise, the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 3:05 AM CDT | Heat Advisory | LCH | Avoyelles, Evangeline, Rapides, Saint Landry | 16 hr |
Nearby
Heat Advisories in Louisiana, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.